Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS St. Louis, MO

May 26, 20094 counties in Illinois

NWS St. Louis, MO issued this flash flood warning at May 26, 2009, 1:18 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2009, 1:18 PM CDT (18:18 UTC)
Expired
May 26, 2009, 7:30 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL

The radar

The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:00 PM CDTHEAVY RAIN 210 W Girard, ILBETWEEN WEST OUTER LAKE AND EMERSON AIRLINE RD...RAIN COVERING ROADS...SLOWING TRAFFIC.
May 26, 4:13 PM CDTHEAVY RAIN 2.94 W Bunker Hill, IL2.90 INCH IN 18 HOURS
May 26, 4:28 PM CDTFLOOD4 N Shipman, IL1 FOOT OF WATER OVER CHESTERFIELD ROAD...2 MILES SOUTH OF HIGHWAY 111.
May 26, 5:00 PM CDTHEAVY RAIN 1.15Hillsboro, ILTOTAL SO FAR TODAY
May 26, 6:10 PM CDTHEAVY RAIN 1.29Hillsboro, ILTOTAL SO FAR TODAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 261818
FFWLSX
ILC005-117-119-135-270030-
/O.NEW.KLSX.FF.W.0025.090526T1818Z-090527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CDT TUE MAY 26 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
  MADISON COUNTY IN SOUTHWEST ILLINOIS
  MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 730 PM CDT

* AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES OF UP TO 2 INCHES PER HOUR HAVE BEEN   
  REPORTED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  CARLINVILLE...COLLINSVILLE...EDWARDSVILLE...GILLESPIE...GLEN       
  CARBON...HILLSBORO...LITCHFIELD...MARYVILLE...BUNKER HILL...AND    
  LIVINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3874 8928 3876 8960 3866 8961 3867 9014
      3878 9014 3883 9011 3886 9014 3952 9014
      3953 8956 3935 8953 3934 8926

$$

BROWNING
2 follow-up statements
000 
WGUS73 KLSX 262044
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT TUE MAY 26 2009

ILC005-117-119-135-270030-
/O.CON.KLSX.FF.W.0025.000000T0000Z-090527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MADISON IL-BOND IL-MACOUPIN IL-
344 PM CDT TUE MAY 26 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MACOUPIN...BOND...
MADISON AND MONTGOMERY COUNTIES UNTIL 730 PM CDT...

AT 342 PM CDT...RADAR INDICATED THE BAND OF THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED AND MOVED TO THE EAST OF THE 
WARNED AREA.  SPOTTER AND LOCAL LAW ENFORCEMENT REPORTS THAT A 
NUMBER OF CREEKS ARE NEAR BANKFULL...BUT NO FLOODING WAS REPORTED. 

ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY... 
MADISON...BOND...AND MACOUPIN COUNTIES DURING THE REMAINDER OF THE 
AFTERNOON.  THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL 
IN A SHORT PERIOD OF TIME...WHICH COULD RESULT IN FLOODING. 

PEOPLE IN THE WARNED AREA THAT LIVE NEAR OR TRAVEL NEAR FLOOD PRONE 
LOCATIONS SHOULD REMAIN ALERT THROUGH THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 3874 8928 3876 8960 3866 8961 3867 9014
      3878 9014 3883 9011 3886 9014 3952 9014
      3953 8956 3935 8953 3934 8926

$$

GLASS
000 
WGUS73 KLSX 270038
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT TUE MAY 26 2009

ILC005-117-119-135-270100-
/O.EXP.KLSX.FF.W.0025.000000T0000Z-090527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MADISON IL-BOND IL-MACOUPIN IL-
738 PM CDT TUE MAY 26 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACOUPIN...BOND...
MADISON AND MONTGOMERY COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

A FEW LOCAL OR COUNTY ROADS WERE STILL REPORTED CLOSED IN MACOUPIN 
COUNTY...HOWEVER ALL MAJOR ROADS WERE REPORTED TO BE OPEN.  DRIVERS 
SHOULD CONTINUE TO USE CAUTION TONIGHT AND OBEY ALL ROAD CLOSURE 
SIGNS AS WATER RECEDES SINCE EVEN A SMALL AMOUNT OF WATER CAN CAUSE 
HYDROPLANING.  ALSO FAST FLOWING WATER FROM EARLIER TODAY COULD HAVE 
DAMAGED ROAD SURFACES CAUSING UNSAFE DRIVING CONDITIONS.

LAT...LON 3874 8928 3876 8960 3866 8961 3867 9014
      3878 9014 3883 9011 3886 9014 3952 9014
      3953 8956 3935 8953 3934 8926

$$

CARNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:35 PM CDT, 43 minutes earlier.

Area forecast discussion, May 26, 12:35 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 PM CDT TUE MAY 26 2009

.DISCUSSION...
/321 AM CDT TUE MAY 26 2009/

VERTICALLY STACKED UPPER LOW IS CONTINUING ITS SLOW DRIFT NORTH
EARLY THIS MORNING ACROSS NORTHWEST MISSOURI. THE LOW IS BEGINNING
TO OPEN UP INTO MORE OF A WAVE AND WILL GET SWEPT NORTHEAST IN THE
WESTERLIES TODAY ACROSS SOUTHEAST IOWA AND INTO WISCONSIN.

DEEP UNSEASONABLE MOISTURE REMAINS IN PLACE ACROSS THE CWA WITH
PWATS AROUND 1.85 INCHES...SOME 150-200 PERCENT ABOVE NORMAL THIS
WILL ALLOW ANY TRAINING CONVECTION TO PRODUCE LOCALLY HEAVY RAINFALL
AND FLASH FLOODING...SIMILAR TO WHAT HAPPENED YESTERDAY ACROSS
MADISON COUNTY WHERE SOME 6 TO 9 INCHES OF RAIN WAS OBSERVED.

OTHER THAN ONE PERSISTENT BAND OF SHOWERS ACROSS THE FAR EASTERN
COUNTIES...THE RADAR SCOPE IS FAIRLY CLEAR EARLY THIS MORNING ACROSS
THE CWA. THIS WONT LAST FOR LONG THOUGH...AS DIURNAL UPSWING IN
CONVECTION IS ONCE AGAIN EXPECTED WITH GREATEST CONCENTRATION
ALONG AND EAST OF THE MISSISSIPPI RIVER WHERE A PERSISTENT ZONE OF
LOW LEVEL MOISTURE CONVERGENCE WILL SET UP BY LATE MORNING AND
SLOWLY ADVECT NORTHEAST WITH SURFACE LOW DURING THE AFTERNOON.

IF ENOUGH INSTABILITY CAN BE REALIZED...THE THREAT FOR ROTATING
STORMS AND BRIEF TORNADO TOUCHDOWNS WILL ONCE AGAIN REAR ITS UGLY
HEAD ACROSS OUR WEST CENTRAL ILLINOIS COUNTIES THIS AFTERNOON.

TEMPERATURES WILL CONTINUE TO BE HIGHLY DEPENDANT ON CLOUD COVER AND
PRECIPITATION TODAY...ONLY 15 MINUTES OF FILTERED SUNSHINE CAN BOOST
YOU OVER 80 DEGREES IN THIS AIRMASS.

OTHER THAN THE WEAK COLD FRONT DROPPING SOUTH INTO NORTHERN MISSOURI
...I REALLY CANT HANG MY HAT ON ANY FEATURE TO PRODUCE RAINFALL
TONIGHT. WILL MAINTAIN LOW CHANCE POPS TO ACCOUNT FOR ANY DIURNAL
CONVECTION THAT WILL DIMINISH DURING THE EVENING...AND ANY RENEGADE
SHOWERS THAT DEVELOP OVERNIGHT IN THE WARM SECTOR.

WEDNESDAYS PRECIPITATION CHANCES WILL BE HIGHLY DEPENDANT UPON THE
LOCATION OF THE FRONT AND THE INSTABILITY THAT IS REALIZED AHEAD OF
IT. BOTH NAM AND GFS SUPPORT THE HIGHEST POPS BEING LOCATED ACROSS
THE SOUTHEASTERN THIRD OF THE CWA - WHERE A WINDOW OF OPPORTUNITY
EXISTS FOR CONVECTIVE INITIATION LATE WEDNESDAY MORNING AND
AFTERNOON AHEAD OF THE WEAK COLD FRONT.

MODEL GUIDANCE WOULD SUGGEST THAT THURSDAY WILL BE OVERCAST WITH A
GOOD CHANCE OF DRIZZLE/SPRINKLES AS THE UPPER TROF PASSES OVERHEAD.
IF THIS WAS MARCH...I MAY BUY INTO THE NAMS 2M TEMPERATURES IN THE
50S AND LOWER 60S...BUT ITS LATE MAY AND ANY SUNSHINE WILL SPIKE
THOSE TEMPERATURES EASILY INTO THE 70S. THEREFORE...I HAVE SIDED
CLOSER TO THE MAV MOS GUIDANCE.

CLEARING SKIES AND MODERATING TEMPERATURES IS EXPECTED FRIDAY
THROUGH SUNDAY. ALL IN ALL...LOOKS TO BE A DRY AND PLEASANT LAST
WEEKEND OF MAY.

CVKING

&&

.AVIATION...
/1235 PM CDT TUE MAY 26 2009/

FOR THE 18Z TAFS...PREDOMINANTLY MVFR CIGS TO REMAIN OVER THE AREA
THRU THE VALID TAF PERIOD...WITH DIURNAL CU/SC INTO THE EARLY
EVENING HOURS AND CLOUDS FILLING IN LATER THIS EVENING AND
OVERNIGHT IN THE WAKE OF PASSAGE OF THE WEAK LO MOVING THRU NRN MO
ATTM. MUCH OF THE PCPN ACTIVITY WILL BE TO THE N AND E OF KSTL
INTO THIS EVENING WITH PCPN THEN DISSIPATING/EXITING AFTERWARDS.
SLOW MOVING CDFNT WILL ENABLE LO CLOUD FORMATION LATE TONIGHT THRU
MID WEDNESDAY MORNING WITH THE POTENTIAL FOR IFR CIGS...ESPECIALLY
FOR KUIN AND KCOU. WINDS WILL GRADUALLY VEER SWLY AND WLY THRU THE
VALID TAF PERIOD...WITH SPEEDS MAINLY BLO 10KTS SAVE THIS AFTN
WHERE SUSTAINED SPEEDS 10-12KTS WILL BE COMMON OUT OF THE S-SW.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 26, 3:38 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
338 AM CDT TUE MAY 26 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
338 AM CDT TUE MAY 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ONCE AGAIN BY THIS AFTERNOON. LOCALLY
HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE WHERE
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION.

IN ADDITION...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS
AFTERNOON ACROSS ILLINOIS...BRIEFLY PRODUCING GUSTY WINDS OR
PERHAPS A WEAK SHORT-LIVED TORNADO.

MODERATE TO MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER
AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE
APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON WEDNESDAY ALONG AND
SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS
RIVER AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE
APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, May 26, 7:52 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT TUE MAY 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1211 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
05/25/2009  M2.00 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SO FAR...NO FLOODING OBSERVED AT TIME OF CALL

0138 PM     FUNNEL CLOUD     5 SE COFFEEN            39.04N  89.32W
05/25/2009                   MONTGOMERY         IL   PUBLIC

            REPORT RELAYED BY MONTGOMERY COUNTY 911...FUNNEL CLOUD
            BRIEFLY APPROACHED GROUND AND THEN DISSIPATED

0150 PM     FUNNEL CLOUD     5 SW CARLINVILLE        39.23N  89.95W
05/25/2009                   MACOUPIN           IL   TRAINED SPOTTER

0212 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   TRAINED SPOTTER

            REPORTED DRAINAGE DITCHES OVERFLOWING...STANDING WATER
            IN FIELDS...AND AN AVERAGE OF 3 INCHES OF WATER ON
            ROADWAYS

0227 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
05/25/2009  M4.00 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT...CREEKS OBSERVED TO BE
            OVERFLOWING...MINOR ROAD FLOODING

0229 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   LAW ENFORCEMENT

            MADISON COUNTY S.O. RELAYED SEVERAL REPORTS AROUND
            EDWARDSVILLE AND POINTS NORTH OF WATER FLOWING OVER
            COUNTY AND SECONDARY ROADS...NO ROADS CLOSED IN THE
            COUNTY AT THIS TIME DUE TO FLOODING

0237 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   TRAINED SPOTTER

            REPORTED 6 TO 8 INCHES OF WATER FLOWING ACROSS
            ROADS...WATER STILL RISING

0311 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   TRAINED SPOTTER

            SOME ROADS NEAR DOWNTOWN EDWARDSVILLE ARE IMPASSABLE...
            12+ INCHES OF WATER IN LOW SPOTS

0344 PM     HEAVY RAIN       COLLINSVILLE            38.68N  90.00W
05/25/2009  M3.50 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SO FAR...STILL RAINING AT TIME OF REPORT

0347 PM     FUNNEL CLOUD     3 ESE STAUNTON          39.00N  89.74W
05/25/2009                   MADISON            IL   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD ALONG HIGHWAY 55 BETWEEN
            MILE MARKERS 37 AND 41...RELAYED BY ILLINOIS STATE
            POLICE

0359 PM     FUNNEL CLOUD     BENLD                   39.09N  89.80W
05/25/2009                   MACOUPIN           IL   LAW ENFORCEMENT

            FUNNEL CLOUD BRIEFLY VISIBLE...QUICKLY DISSIPATED

0400 PM     FLASH FLOOD      BUNKER HILL             39.04N  89.95W
05/25/2009                   MACOUPIN           IL   LAW ENFORCEMENT

            MACOUPIN COUNTY S.O. RELAYED INFO THAT ALL ROADS IN AND
            OUT OF BUNKER HILL WERE CLOSED FOR A WHILE THIS
            AFTERNOON...BUT ARE NOW OPEN. S.O. ALSO STATED THAT
            WATER WAS UP TO THE BOTTOM OF VEHICLE DOORS EARLIER BUT
            BUNKER HILL IS STILL EXPERIENCING FLOODING.

0433 PM     HEAVY RAIN       2 WSW STAUNTON          39.00N  89.82W
05/25/2009  M2.58 INCH       MADISON            IL   TRAINED SPOTTER

            1.76 INCHES IN PAST HOUR...STANDING WATER IN FIELDS AND
            STREET FLOODING OBSERVED

0452 PM     HEAVY RAIN       PACIFIC                 38.48N  90.75W
05/25/2009  M1.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            MINOR ROAD FLOODING OBSERVED

0600 PM     FLASH FLOOD      5  N PACIFIC            38.55N  90.75W
05/25/2009                   FRANKLIN           MO   LAW ENFORCEMENT

            FIDDLE CREEK ROAD AND LITTLE TAVERN ROAD CLOSED DUE TO
            FLOODING. THEY HAVE NOW REOPENED. TIME ESTIMATED.

0750 PM     HEAVY RAIN       5 ENE DORSEY            39.00N  89.92W
05/25/2009  M4.25 INCH       MADISON            IL   TRAINED SPOTTER

0800 PM     HEAVY RAIN       2 S PRAIRIETOWN         38.94N  89.92W
05/25/2009  E7.50 INCH       MADISON            IL   PUBLIC

            NEAR HOLIDAY SHORES

0800 PM     HEAVY RAIN       3 SSW PRAIRIETOWN       38.93N  89.94W
05/25/2009  E8.00 INCH       MADISON            IL   PUBLIC

            NEAR HOLIDAY SHORES

0815 PM     HEAVY RAIN       4 E BETHALTO            38.90N  89.97W
05/25/2009  M7.47 INCH       MADISON            IL   TRAINED SPOTTER

0830 PM     FLASH FLOOD      EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   FIRE DEPT/RESCUE

            EDWARDSVILLE F. D. RELAYED INFO ABOUT A 40 FT. MUD
            SLIDE ON FLORIDA ST. NEAR THE OLD SHALE
            QUARRY...NUMEROUS BASEMENTS FLOODED AND...OR WALLS
            PARTIALLY COLLAPSED...CURRENTLY PERFORMING WATER RESCUE
            ON CAHOKIA CREEK DIVERSION CANAL...NUMEROUS ROADS AROUND
            TOWN HAVE WASHED OUT

0900 PM     HEAVY RAIN       3 NNW CARPENTER         38.93N  89.92W
05/25/2009  E6.00 INCH       MADISON            IL   TRAINED SPOTTER

0946 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
05/25/2009  M6.84 INCH       MADISON            IL   BROADCAST MEDIA

1015 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
05/25/2009  M4.50 INCH       MADISON            IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902067 LSX0902068 LSX0902069 LSX0902070 LSX0902071
LSX0902072 LSX0902073 LSX0902074 LSX0902075 LSX0902076 LSX0902077
LSX0902078 LSX0902079 LSX0902080 LSX0902081 LSX0902082 LSX0902083
LSX0902084 LSX0902085 LSX0902086 LSX0902087 LSX0902089 LSX0902088

SIPPRELL
Local storm report, May 26, 9:41 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT TUE MAY 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1211 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
05/25/2009  M2.00 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SO FAR...NO FLOODING OBSERVED AT TIME OF CALL

0138 PM     FUNNEL CLOUD     5 SE COFFEEN            39.04N  89.32W
05/25/2009                   MONTGOMERY         IL   PUBLIC

            REPORT RELAYED BY MONTGOMERY COUNTY 911...FUNNEL CLOUD
            BRIEFLY APPROACHED GROUND AND THEN DISSIPATED

0150 PM     FUNNEL CLOUD     5 SW CARLINVILLE        39.23N  89.95W
05/25/2009                   MACOUPIN           IL   TRAINED SPOTTER

0212 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   TRAINED SPOTTER

            REPORTED DRAINAGE DITCHES OVERFLOWING...STANDING WATER
            IN FIELDS...AND AN AVERAGE OF 3 INCHES OF WATER ON
            ROADWAYS

0227 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
05/25/2009  M4.00 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT...CREEKS OBSERVED TO BE
            OVERFLOWING...MINOR ROAD FLOODING

0229 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   LAW ENFORCEMENT

            MADISON COUNTY S.O. RELAYED SEVERAL REPORTS AROUND
            EDWARDSVILLE AND POINTS NORTH OF WATER FLOWING OVER
            COUNTY AND SECONDARY ROADS...NO ROADS CLOSED IN THE
            COUNTY AT THIS TIME DUE TO FLOODING

0237 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   TRAINED SPOTTER

            REPORTED 6 TO 8 INCHES OF WATER FLOWING ACROSS
            ROADS...WATER STILL RISING

0311 PM     FLOOD            EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   TRAINED SPOTTER

            SOME ROADS NEAR DOWNTOWN EDWARDSVILLE ARE IMPASSABLE...
            12+ INCHES OF WATER IN LOW SPOTS

0344 PM     HEAVY RAIN       COLLINSVILLE            38.68N  90.00W
05/25/2009  M3.50 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SO FAR...STILL RAINING AT TIME OF REPORT

0347 PM     FUNNEL CLOUD     3 ESE STAUNTON          39.00N  89.74W
05/25/2009                   MADISON            IL   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD ALONG HIGHWAY 55 BETWEEN
            MILE MARKERS 37 AND 41...RELAYED BY ILLINOIS STATE
            POLICE

0359 PM     FUNNEL CLOUD     BENLD                   39.09N  89.80W
05/25/2009                   MACOUPIN           IL   LAW ENFORCEMENT

            FUNNEL CLOUD BRIEFLY VISIBLE...QUICKLY DISSIPATED

0400 PM     FLASH FLOOD      BUNKER HILL             39.04N  89.95W
05/25/2009                   MACOUPIN           IL   LAW ENFORCEMENT

            MACOUPIN COUNTY S.O. RELAYED INFO THAT ALL ROADS IN AND
            OUT OF BUNKER HILL WERE CLOSED FOR A WHILE THIS
            AFTERNOON...BUT ARE NOW OPEN. S.O. ALSO STATED THAT
            WATER WAS UP TO THE BOTTOM OF VEHICLE DOORS EARLIER BUT
            BUNKER HILL IS STILL EXPERIENCING FLOODING.

0433 PM     HEAVY RAIN       2 WSW STAUNTON          39.00N  89.82W
05/25/2009  M2.58 INCH       MADISON            IL   TRAINED SPOTTER

            1.76 INCHES IN PAST HOUR...STANDING WATER IN FIELDS AND
            STREET FLOODING OBSERVED

0452 PM     HEAVY RAIN       PACIFIC                 38.48N  90.75W
05/25/2009  M1.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            MINOR ROAD FLOODING OBSERVED

0600 PM     FLASH FLOOD      5  N PACIFIC            38.55N  90.75W
05/25/2009                   FRANKLIN           MO   LAW ENFORCEMENT

            FIDDLE CREEK ROAD AND LITTLE TAVERN ROAD CLOSED DUE TO
            FLOODING. THEY HAVE NOW REOPENED. TIME ESTIMATED.

0750 PM     HEAVY RAIN       5 ENE DORSEY            39.00N  89.92W
05/25/2009  M4.25 INCH       MADISON            IL   TRAINED SPOTTER

0800 PM     HEAVY RAIN       2 S PRAIRIETOWN         38.94N  89.92W
05/25/2009  E7.50 INCH       MADISON            IL   PUBLIC

            NEAR HOLIDAY SHORES

0800 PM     HEAVY RAIN       3 SSW PRAIRIETOWN       38.93N  89.94W
05/25/2009  E8.00 INCH       MADISON            IL   PUBLIC

            NEAR HOLIDAY SHORES

0815 PM     HEAVY RAIN       4 E BETHALTO            38.90N  89.97W
05/25/2009  M7.47 INCH       MADISON            IL   TRAINED SPOTTER

0830 PM     FLASH FLOOD      EDWARDSVILLE            38.80N  89.97W
05/25/2009                   MADISON            IL   FIRE DEPT/RESCUE

            EDWARDSVILLE F. D. RELAYED INFO ABOUT A 40 FT. MUD
            SLIDE ON FLORIDA ST. NEAR THE OLD SHALE
            QUARRY...NUMEROUS BASEMENTS FLOODED AND...OR WALLS
            PARTIALLY COLLAPSED...CURRENTLY PERFORMING WATER RESCUE
            ON CAHOKIA CREEK DIVERSION CANAL...NUMEROUS ROADS AROUND
            TOWN HAVE WASHED OUT

0900 PM     HEAVY RAIN       3 NNW CARPENTER         38.93N  89.92W
05/25/2009  E6.00 INCH       MADISON            IL   TRAINED SPOTTER

0946 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
05/25/2009  M6.84 INCH       MADISON            IL   BROADCAST MEDIA

1015 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
05/25/2009  M4.50 INCH       MADISON            IL   TRAINED SPOTTER

0800 AM     HEAVY RAIN       1 SE MANCHESTER         38.58N  90.50W
05/26/2009  M2.03 INCH       ST. LOUIS          MO   PUBLIC

            COCORAHS REPORT. 24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       1 SSW HAZELWOOD         38.76N  90.37W
05/26/2009  M2.01 INCH       ST. LOUIS          MO   ASOS

            24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       2 WSW STAUNTON          39.00N  89.82W
05/26/2009  M3.53 INCH       MADISON            IL   PUBLIC

            COCORAHS REPORT. 24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       3 SW CARLINVILLE        39.25N  89.92W
05/26/2009  M2.88 INCH       MACOUPIN           IL   PUBLIC

            COCORAHS REPORT. 24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       1 NNW WOOD RIVER        38.88N  90.09W
05/26/2009  M2.30 INCH       MADISON            IL   PUBLIC

            COCORAHS REPORT. 24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       1 ENE GRANITE CITY      38.72N  90.11W
05/26/2009  M2.38 INCH       MADISON            IL   PUBLIC

            COCORAHS REPORT. 24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       5 WNW BELLEVILLE        38.56N  90.09W
05/26/2009  M2.20 INCH       ST. CLAIR          IL   PUBLIC

            COCORAHS REPORT. 24 HOUR AMOUNT.

0800 AM     HEAVY RAIN       2 W EDWARDSVILLE        38.80N  90.00W
05/26/2009  M6.43 INCH       MADISON            IL   CO-OP OBSERVER

            24 HOUR AMOUNT.

&&

EVENT NUMBER LSX0902067 LSX0902068 LSX0902069 LSX0902070 LSX0902071
LSX0902072 LSX0902073 LSX0902074 LSX0902075 LSX0902076 LSX0902077
LSX0902078 LSX0902079 LSX0902080 LSX0902081 LSX0902082 LSX0902083
LSX0902084 LSX0902085 LSX0902086 LSX0902087 LSX0902089 LSX0902088
LSX0902090 LSX0902091 LSX0902092 LSX0902093 LSX0902094 LSX0902095
LSX0902096 LSX0902097

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:03 PM CDTFlash Flood WarningLSXMadison6 hr
May 26, 12:59 AM CDTAreal Flood WarningLSXMadison9 hr

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.